MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS INSERT "HICURA", 5 X 330, PRECISION, BIPOLAR; WA69424M

OLYMPUS WINTER & IBE GMBH JAWS INSERT "HICURA", 5 X 330, PRECISION, BIPOLAR; WA69424M
Model Number WA69424M
Medical Device Problem Codes Melted (1385); Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, while using the subject device when the output was generated without coming into close contact with the metal of the monopolar machine, a spark flew and the tip of the subject device melted.The therapeutic uterine myomectomy procedure was completed after replacement with a similar olympus back up new device.The patient was under sedation with device outside the patient.The procedure was prolonged for only a few minutes for the replacement of the device.Per additional information, malfunction occurred only at cut output, it did not occur when using coag output.There were no health risks to the patient or the device user.
 
Additional Manufacturer Narrative
E1 field: establishment name: due to limitation of text characters added here: (b)(6).The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the final investigation and a device evaluation.Updated fields: d4, d8, d9, h2, h3, h4, h6 and h11.The device was returned to olympus for inspection and the reported failure was confirmed.The visual inspection found spark marks and melted insulation at the forceps tip.Based on the results of the investigation, the reported issue was caused by a component failure of the jaws insert.The cause of the sparking and melting of the insulator at the forceps tip could not be identified, but it could be that other equipment was output at a distance closer than 10 millimeters (mm), for example.The root cause not be identified.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information received from the customer.

Brand Name
JAWS INSERT "HICURA", 5 X 330, PRECISION, BIPOLAR
Common Device Name
WA69424M
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key21859699
Report Number9610773-2025-02713
Device Sequence Number4684606
Product Code GEI
UDI-Device Identifier04042761083669
UDI-Public04042761083669
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140624
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA69424M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EELECTROCAUTERY KNIFE:
Patient SexUnknown